Missouri, 2006

Funnel Cloud in Missouri, May 25, 2006

May 25, 2006 · NWS PAH · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 25, 12:00 PM CST, 5 hours 22 minutes earlier.

Area forecast discussion, May 25, 12:00 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU MAY 25 2006

.DISCUSSION...
WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN
IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW.
SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING
FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND
VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT
APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO
BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY
FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN
PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY
ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT
SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE
WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING.

12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE
AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG
OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED
TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING
BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN
TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER
REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW
REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL
BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD
HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE.

WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN
ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 9:00 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT THU MAY 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1000 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST
OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS
ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.

A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN
KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF
THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG
AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE
AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT
THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...AS WELL AS ON FRIDAY.

In the hours before

Local storm report, May 25, 5:12 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             MCCLURE                 37.32N 89.43W
05/25/2006  M1.75 INCH       ALEXANDER          IL   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED.

&&

SMITTY
Local storm report, May 25, 5:14 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          TENNYSON                38.08N 87.12W
05/25/2006                   WARRICK            IN   EMERGENCY MNGR

&&

SMITTY
Local storm report, May 25, 5:16 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     GENTRYVILLE             38.11N 87.03W
05/25/2006                   SPENCER            IN   TRAINED SPOTTER

            DOWNED TREES AND POWER LINES THROUGHOUT COMMUNITY. ROADS
            ARE BLOCKED DUE TO LARGE AMOUNT OF DEBRIS.

&&

SMITTY
Local storm report, May 25, 5:18 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             ST. JOSEPH              37.69N 87.33W
05/25/2006  M1.75 INCH       DAVIESS            KY   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED THROUGHOUT COMMUNITY.

&&

SMITTY
Local storm report, May 25, 5:20 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
620 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FUNNEL CLOUD     15 NW UNIONTOWN         37.93N 88.13W
05/25/2006                   WHITE              IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, May 25, 5:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             ST. JOSEPH              37.69N 87.33W
05/25/2006  M2.75 INCH       DAVIESS            KY   TRAINED SPOTTER

            BASEBALL SIZE HAIL REPORTED THROUGH EMA OFFICE.

&&

SMITTY

The radar

The Paducah radar (KPAH), 107 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Stoddard

When
May 25, 5:22 PM CST
Where
Stoddard County, 4 mi N of Essex
Reported by
TRAINED SPOTTER
Coordinates
36.856, -89.944 (the zone’s center; the record gives no point)

A funnel cloud was observed extending halfway to the ground.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508807.